Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Pointwise in terms of weak convergence

Author: J. R. Baxter
Journal: Proc. Amer. Math. Soc. 46 (1974), 395-398
MSC: Primary 60G45
MathSciNet review: 0380968
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (\Omega ,\mathfrak{F},\mu )$ be a measure space, $ \mu (\Omega ) < \infty $. Let $ {X_n}$ be a sequence of measurable functions on $ \Omega $ taking values in a compact metric space $ M$. The set of bounded stopping times $ \tau $ for the $ {X_n}$ is a directed set under the obvious ordering. The following theorem is proved: $ {X_n}$ converges pointwise almost everywhere if and only if the generalized sequence $ \int {\phi ({X_\tau })d\mu } $ converges for every continuous function $ \phi $ on $ M$. The martingale theorem is proved as an application.

References [Enhancements On Off] (What's this?)

  • [1] J. L. Doob, Stochastic processes, John Wiley & Sons, Inc., New York; Chapman & Hall, Limited, London, 1953. MR 0058896
  • [2] Nelson Dunford and Jacob T. Schwartz, Linear Operators. I. General Theory, With the assistance of W. G. Bade and R. G. Bartle. Pure and Applied Mathematics, Vol. 7, Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958. MR 0117523
  • [3] P. A. Meyer, Le retournement du temps, d'apres Chung et Walsh, Séminaire de Probabilités V, Univ. de Strasbourg, Lecture Notes in Math., vol. 191, Springer-Verlag, New York, 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60G45

Retrieve articles in all journals with MSC: 60G45

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society